I'm sorry I didn't get a chance to answer sooner. Did you get him to the doctor? While it could be reflux related, it is important when you have a new symptom especially if it's severe for it to be thoroughly checked.
It could be dangerous to assume it's one thing and treat for it and then have it be something completely different.
I realize he's only 5 but it sound like anxiety Does he have nightmares or something about going to sleep that bothers him? He might not even realize what he's afraid of. Night light, TV, fear that you'll leave, bad dreams, something that happened after he went to bed? Just a thought. Sometimes its something so simple or minute we wouldn't even notice but in the mind of a 5 year old is a mountain!
if your son is on albuteral it does have those side effcts, I am going through the same issues and at my age I worry about heart attacks.
My Doctor doesnt seen as concerned, and unless he has experienced it he doesnt know how scared a non medical worker could be. I feel bad for you and your baby so maybe the Doctor could find another medication that doesn't cause these side effects. When my heart races or flutters it makes it hard to breath and the one thing that is suppose to help my asthma makes it worse. If I find the answer you will be the first person I contact, Good Luck and remind your son staying calm will help. I try to take my mind off of it with meditating. Maybe 5 isn't too young to start.
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.